MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044064500
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova usa inc manufactures the complained circuit.The incident occurred in (b)(6) united states of america.The device has been received at livanova (b)(4).Initial investigation result could not reproduce the claimed disconnection.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, during a bypass, the quick connectors between the outlet of the revolution pump and the inlet of the oxygenator disconnected.The quick connectors were provided already tie banded.The patient was transfused with blood.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received a report stating that the quick connector disconnected during a procedure.The patient was transfused.The complained connection is manually done by the customer.The analysis of the livanova complaint database revealed that no other similar complaint on this circuit item code.Thus, suggesting this is an isolated event.The dhr review did not identify any issue.The complained quick connector was investigated at livanova and the reported condition could not be confirmed on the returned sample.The sample was pressurized to 15psi for six hours, a factor of safety of 1.5 to the rated 10psi of the pts pack and no disconnection or leaking was observed.The connector behaved as expected.Based on all the above facts, it cannot be ruled out that an improper connection done by the customer could have led to the reported disconnection.No device malfunction could be confirmed.Since the root cause was not identified, no specific action was deemed necessary.Livanova will keep monitoring the market.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12672320
Report Number1718850-2021-00047
Device Sequence Number1309668
Product Code DWE
UDI-Device Identifier00803622147814
UDI-Public(01)00803622147814(240)044064500(17)230831(10)2122400056
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number044064500
Device Lot Number2122400056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown